MAUDE Adverse Event Report: COOK INC SINGLE LUMEN PRESSURE MONITORING SET; DQY CATHETER, PERCUTANEOUS

COOK INC SINGLE LUMEN PRESSURE MONITORING SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.Pma/510(k) #: preamendment.Investigation - evaluation: (b)(6) hospital north (united states) reported that on (b)(6) 2019, 2 needles in c-pms-250 (single lumen pressure monitoring set) sets from lot 9826829 seemed to be "blocked" during an arterial line placement.The physician had difficulty inserting a wire through the needle.They opened another device to complete the procedure without adverse effects to the patient.A review of documentation including the complaint history, device history record (dhr), instructions for use (ifu) and quality control of the device, as well as a functional test and visual inspection of unused returned product was conducted during the investigation.One unopened c-pms-250 tray from the same lot as the two that failed was returned to cook for evaluation.The tray was opened and a.015" wire guide was inserted into the needle without difficulty.Nothing exited the cannula.The two used devices were not returned to cook.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) found that there is an inspection protocol in place to address this failure mode before distribution.A review of the design history file found that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (9826829) and the related needle sub-assembly lots was also completed.Needles included in these devices are supplied by cook polymer technology (cpt).While no non-conformances were recorded in these dhrs, there is evidence of nonconforming material from the same supplier lots in other complaint investigations.It should be noted that three additional complaints were reported for these lots.Consequently, cook initiated a supplier corrective action request as well as a containment to prevent the distribution of nonconforming product in house.Cook also reviewed product labeling.The instructions for use that are supplied with the device state "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, inspection of the returned product, and the results of the investigation, a definitive root cause was traced to deficiencies in manufacturing/quality control.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported that the wire guides would not pass through the needles included in two single lumen pressure monitoring sets from the same lot during an arterial line placement, citing that the wire is catching.The first device was being implanted in the pediatric cardiac intensive care unit (pcicu) but did not make patient contact as it was tested prior to the procedure.Another device was then obtained, but the same issue was experienced.A third device was used to complete the procedure.The user facility has stated that no further information is available.

Brand Name
SINGLE LUMEN PRESSURE MONITORING SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9954160
Report Number1820334-2020-00800
Device Sequence Number2333982
Product Code DQY
UDI-Device Identifier00827002028388
UDI-Public(01)00827002028388(17)220620(10)9826829
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/20/2022
Device Model NumberN/A
Device Catalogue NumberC-PMS-250
Device Lot Number9826829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2020
Initial Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1